MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LPS-FLEX ARTICULAR SURFACE SIZE CD 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LPS-FLEX ARTICULAR SURFACE SIZE CD 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source - foreign: (b)(6).The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a bilateral knee arthroplasty when the surgeon attempted to insert the articular surface, the device could not be implanted after several attempts.The surgeon utilized the articular surface intended for the patient's other knee to complete the operative side and the contralateral replacement could not be completed.The surgery was delayed an hour, however, no patient complications were reported.Attempts have been made to obtain additional information, however, no additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified damage to the distal surface (nicked/gouged) and the dovetail feature was compressed and flared out.The device history records were reviewed and no discrepancies were identified.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before utilizing the inserter instrument.Detailed instructions for inserting the articular surface are provided in the surgical technique.The root cause is attributed to use error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN LPS-FLEX ARTICULAR SURFACE SIZE CD 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11333913
Report Number0001822565-2021-00417
Device Sequence Number1034779
Product Code JWH
UDI-Device Identifier00889024211766
UDI-Public(01)00889024211766(17)270430(10)64377322
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596403010
Device Lot Number64377322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1